Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    Well, unfortunately, I had to take a leave of absence from work because my
    symptoms were so bad. I’m a cafe server in a bookstore, so I was on my feet
    all the time. My heart would pound and race, my stomach would turn somer-
    saults. It was not pleasant. Taking my Inderal and Bentyl didn’t help
    enough. Rest has helped a lot, I have to admit, but I hope you don’t have
    this much trouble. I want to go back to work very badly. I love my job and
    I’m bored out of my mind… Oh well. Just remember to take your medication.
    It should be enough until your symptoms get worse.

    Caroline

    Anonymous
    Post count: 93172

    Diane, My heart goes out to you having to work. I’ve talked to people who
    have had to take a leave of absence or go on disability. I stay home with my
    three kids and THAT was nearly impossible at first. My mother or sister came out
    for the first month of treatment, when my head was spinning and I had insomnia contantly,
    to help me. The anxiety was horrific. I just started taking Inderal and what
    a difference I’m noticing. I hope it works out for you. At the very least, you
    should qualify for some sort of disability! Glynis

    Anonymous
    Post count: 93172

    Hi, Diane: Something you should check with your doctor — everything I’ve read insists that the beta blockers should not be used as TREATMENT for Graves. They are used to make us more comfortable from the symptoms of Graves, but there should be some other treatment given for the disease itself. Otherwise your thyroid hormone levels can go toxic on you, and you will be really, really ill. There are several causes of hyperthyroidism. Graves is the most common, but a viral infection of the thyroid can also do it (thyroiditis). So, double check. Find out why you are hyperthyroid. If it is Graves, find out why there has been no other treatment started.

    Anonymous
    Post count: 93172

    Thanks so much for the response to my email! My endo has prescribed a beta
    blocker only as a interm step before my RAI to help me with my symptoms. I
    am so shaky that I could not hold a glass to drink from. Even with the
    beta blocker I still have symptoms. Does this go away with RAI treatment?
    (From what I’ve read it doesn’t seem to.) My endo said that I have two
    other options besides RAI – anti thyroid drugs and surgery. However, he
    suggests RAI. Because I have only known about this for one week I am
    doing as much research as I can before I decide.

    Anyway, thanks for the support. Talk to you soon, Diane

    Anonymous
    Post count: 93172

    Dear Diane, Yes do research, and yet I also hear you don’t want to waste time. I did read one article which my endo gave
    me which suggests a connection between serious eye problems and RAI, although some people seem to have no eye involvement no matter what.
    I’m on TAPAZOLE and feel better. If this doesn’t work, I can do the
    more radical stuff later. Also, on the TAPAZOLE you can think again, maybe a better way to make a big decision? I appreciated the various things doc had me read. Whatever you do, you should feel good about it as your choice. Best wishes to you. Jeannette

Viewing 5 posts - 1 through 5 (of 5 total)
  • You must be logged in to reply to this topic.